Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 55, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 26, 2004, 3:58 PM CDT for Holmes County, Humphreys County, Sunflower County, Mississippi. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2004, 3:58 PM CDT (20:58 UTC)
- Expired
- Jun 26, 2004, 5:55 PM CDT
- In force
- 117 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Holmes County, MS, Humphreys County, MS, Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 114 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 262059
FFWJAN
MSC051-053-133-262255-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CDT SAT JUN 26 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI
HOLMES COUNTY IN CENTRAL MISSISSIPPI
HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 555 PM CDT
* AT 358 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
A NEARLY STATIONARY LINE OF THUNDERSTORMS PRODUCING VERY
HEAVY RAIN EXTENDING FROM WACO TO DURANT. HOURLY RAINFALL
AMOUNTS WITHIN THIS LINE WERE IN EXCESS OF ONE INCH. THE
HEAVIEST RAINFALL WAS OCCURRING OVER ISOLA...WHERE DOPPLER
RADAR SHOWED HOURLY AMOUNTS APPROACHING 2.5 INCHES. WITH
PERSISTENT RAINFALL EXPECTED TO CONTINUE OVER AN ALREADY
WET GROUND...FLASH FLOODING WILL BE POSSIBLE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
LAT...LON 3359 9048 3328 9047 3323 9041 3336 9024
3323 8979 3292 8995 3292 8995 3308 9036
3303 9046 3295 9046 3295 9064 3318 9065
3331 9074 3358 9076 3358 9076
$$
10What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:00 PM CDT, 58 minutes earlier.
Area forecast discussion, Jun 26, 3:00 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT SAT JUN 26 2004 .SYNOPSIS... THE TRAIN OF SHORTWAVES WILL CONTINUE TO PROPAGATE NE FROM COASTAL TEXAS THROUGH TONIGHT. A FRONTAL BOUNDARY NOW EVIDENT ALONG THE US HWY 82 CORRIDOR WITH NUMEROUS +TSRA FROM KELD-KGLH-KCBM. LARGE COMPLEX OF TSRA THAT HAD BEEN MOVING EWD ALONG I-10 AND ACROSS SRN MS HAS BUILT NWD INTO CENTRAL MS AS SCATTERED TSRA WHERE MINIMAL SUNSHINE ALLOWED LAPS CAPES TO REACH 1500-1800J/KG BEFORE CONVECTION FIRED. EXPECT THE TWO AREAS TO MERGE THIS EVENING AND THEN FOCUS ALONG THE FRONT LATE TONIGHT. && .SHORT TERM... FOCUSING MECHANISM IN PLACE ALONG US HWY 82 AND INCREASING UPPER DIVERGENCE COUPLED WITH STRONGER LOW LEVEL FLOW THAT REACHES 35KTS AT 850MB AFTER 06Z...LEAD TO A CLASSIC HEAVY RAIN RISK WITH 2-3 OF RAIN POSSIBLE IN SHORT BURSTS TONIGHT. WILL ISSUE FLOOD WATCH FOR TONIGHT ALONG THE FRONT AND EXPECT HEAVIEST RAINS TO SLOWLY MIGRATE NWD BY AROUND 12Z. THANKS FOR COORDINATION...LZK...MEG...HUN. A SURFACE LOW FORECAST TO DEVELOP ALONG THE FRONT IN SERN AR BY MIDDAY SUNDAY AND THIS SHOULD MOVE TOWARD THE TN VALLEY SUNDAY AFTERNOON. THE TRAILING BOUNDARY FROM THIS LOW MOVES BACK SWD INTO THE CWFA BY SUNDAY NIGHT/MONDAY MORNING FOR ANOTHER LESS POTENT ROUND OF RAIN. E-W THETA-E RIDGE AXIS REMAINS OVER SRN MS MONDAY NIGHT AND WILL HAVE TO BE WATCHED. OTHERWISE...MORE SCATTERED MAINLY AFTERNOON TSRA TUESDAY WITH WLY FLOW IN LOWER LEVELS AND STILL HINTS OF MID LEVEL SUPPORT FOR VERTICAL MOTION UNTIL LATE IN THE DAY. && .LONG TERM... FINALLY SOME HOPE FOR SEVERAL DAYS TO DRY OUT STARTING TUESDAY NIGHT THROUGH FRIDAY. HOWEVER...NOT LOOKING FOR A TOTAL CESSATION OF TSRA BUT MID AND UPPER LEVEL RIDGING SHOULD SERVE TO DRY THINGS OUT A BIT AS WRN CONUS TROUGH AXIS LENDS SOME ASSISTANCE IN THE PROCESS. TEMPS SHOULD ALSO BE ABLE TO REBOUND CLOSER TO NORMS WITH MORE BREAKS IN CLOUD COVER...THIS IS JUNE AFTER ALL. RIDGE MAY BE TEMPORARY THOUGH AS MODELS DIFFER ON BREAKING IT DOWN AGAIN IN MEDIUM RANGE FOR THE HOLIDAY WEEKEND...WILL OPT FOR NEAR CLIMATOLOGY POPS/TEMPS. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 84 71 88 / 70 40 40 50 MERIDIAN 71 86 70 88 / 70 40 40 50 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLOOD WATCH TONIGHT FOR FLASH FLOODING HIGHWAY 82 CORRIDOR. LA...NONE. AR...FLOOD WATCH TONIGHT FOR FLASH FLOODING ASHLEY...CHICOT. &&
Hazardous weather outlook, Jun 26, 3:21 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 321 PM CDT SAT JUN 26 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 272021- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 321 PM CDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... A FEW STRONG THUNDERSTORMS...PRODUCING WIND GUSTS UP TO 45 MILES AN HOUR...WILL BE POSSIBLE THROUGH SUNDAY AFTERNOON ACROSS EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND MUCH OF MISSISSIPPI. A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE REGION...AHEAD OF A LOW PRESSURE SYSTEM IN THE UPPER LEVELS OF THE ATMOSPHERE. ENOUGH SUNSHINE IS EXPECTED SUNDAY AFTERNOON IN ORDER TO SUFFICIENTLY DESTABILIZE THE AIRMASS OVER THE REGION. THIS WILL RESULT IN THUNDERSTORMS AGAIN DEVELOPING BY SUNDAY AFTERNOON. AT THIS TIME...STRONGER WIND FIELDS AROUND 2 MILES ABOVE THE EARTHS SURFACE WILL SUPPORT ORGANIZED THUNDERSTORM DEVELOPMENT AND A FEW STRONG STORMS. ...FLOODING... A FLASH FLOOD WATCH HAS BEEN POSTED FOR EXTREME SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI. THE FLASH FLOOD WATCH AREA IS ALONG AND NORTH OF A LINE FROM CROSSETT ARKANSAS...TO HOLLANDALE...VAIDEN...AND CRAWFORD MISSISSIPPI. MORE INFORMATION CAN BE FOUND IN THE FLASH FLOOD WATCH. OVER EASTERN LOUISIANA...AND THE REMAINDER OF CENTRAL MISSISSIPPI...HEAVY RAINFALL FROM SLOW MOVING THUNDERSTORMS MAY RESULT IN THE PONDING OF WATER ON AREA ROADWAYS. HOURLY RAINFALL AMOUNTS OF 1 TO 2 INCHES AN HOUR WILL BE POSSIBLE...WITH HIGHER AMOUNTS UP TO 3 INCHES POSSIBLE IN THE HEAVIER DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. ...CORRECTED CALL TO ACTION STATEMENT... DAB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:45 PM CDT | Flash Flood Warning | JAN | Washington | 115 min |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.